MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROFIX 6.5 TIBIAL SCREW 20MM; PRSTHSIS,KNEE,PTELLOFMOROTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/PLYMR

SMITH & NEPHEW, INC. PROFIX 6.5 TIBIAL SCREW 20MM; PRSTHSIS,KNEE,PTELLOFMOROTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/PLYMR
Catalog Number 71504320
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to right knee loosening and left knee pain.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.The lab analysis for the femoral, right tibial articulating insert, and left tibial articulating insert scratches on the femoral condyle articular surfaces that are along the radius are likely the result of articulation of the knee.The source of other scratches could not be determined from the information provided.No material or manufacturing deviations were observed in the course of this investigation.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.The clinical/medical team concluded, this complaint was re-opened because the product returned.However, the only clinical information that has been provided is three pages of chart sticks that have been reviewed.No additional supporting documents have been provided to determine a root cause for the reported issues or patient impact.Therefore, no further clinical/medical assessment is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.Devices 71504260/80403324, 71504320/05cm05756, and 71504320/05fm10558 were not returned for evaluation.The lab analysis for the femoral, right tibial articulating insert, and left tibial articulating insert scratches on the femoral condyle articular surfaces that are along the radius are likely the result of articulation of the knee.The source of other scratches could not be determined from the information provided.No material or manufacturing deviations were observed in the course of this investigation.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.The clinical/medical team concluded, this complaint was re-opened because the product returned.However, the only clinical information that has been provided is three pages of chart sticks that have been reviewed.No additional supporting documents have been provided to determine a root cause for the reported issues or patient impact.Therefore, no further clinical/medical assessment is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.The lab analysis for the femoral, right tibial articulating insert, and left tibial articulating insert scratches on the femoral condyle articular surfaces that are along the radius are likely the result of articulation of the knee.The source of other scratches could not be determined from the information provided.No material or manufacturing deviations were observed in the course of this investigation.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.The clinical/medical team concluded,for right knee.Based on the inter-operative findings that confirms loosening, in addition, to the pre-revision x-ray that confirms alignment, the revision findings, the age of the implant and the product evaluation, the root cause of the revision was age related wear.Although we cannot ruled out the articulation of the insert and the reported valgus position of the implant as a likely contributing factor of the reported pain and instability.For left knee.Based on the pre-revision x-ray that confirms proper alignment, the revision and the product evaluation the root cause of the revision was due to age related wear.Although we cannot ruled out the articulation of the insert and the reported valgus position of the implant as a likely contributing factor of the reported pain and instability.The future impact to the patient beyond the bilateral revision cannot be determined.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.

Brand Name
PROFIX 6.5 TIBIAL SCREW 20MM
Common Device Name
PRSTHSIS,KNEE,PTELLOFMOROTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7770452
Report Number1020279-2018-01501
Device Sequence Number16698672
Product Code JWH
UDI-Device Identifier03596010219756
UDI-Public03596010219756
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933958
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2015
Device Catalogue Number71504320
Device Lot Number05FM10558
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer08/09/2018
08/09/2018
08/09/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date02/05/2019
03/06/2019
03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;